MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL

ZIMMER SWITZERLAND MANUFACTURING GMBH WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14; WAGNER SL REVISION STEM LATERAL
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: shell with uni-hole porous 54 mm o.D.Size jj for use with jj liners catalog#: 00875705400; lot#: 64310887.Dome hole plug single pack catalog#: 00875700001; lot#: 64517895.Cerclage cable with crimp 1.8 mm dia.Cable 22 in.(559 mm) length catalog#: 00223200118; lot#: 56671972.Therapy date: (b)(6) 2020.The manufacturer received other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to infection.This is the patient's second revision surgery.
 
Additional Manufacturer Narrative
Event description: patient had a primary total hip arthroplasty on (b)(6) 2020 and underwent revision surgery on (b)(6) 2020 due to stem subsidence and femur fracture.Subsequently, the patient underwent a second revision on (b)(6) 2020 due to infection.Review of received data: no medical data has been received.Due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.Product evaluation: the products were discarded; therefore, an evaluation could not be performed.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Sterilization certificate: the gamma certificate of irradiation of the biolox option head and the wagner sl stem certifies the suitability of sterilization.The irradiation certificates of the affected lot numbers have been reviewed and were found to be according to specifications.Instruction for use (ifu): biolox option head: instruction for use (ifu) biolox option ceramic femoral head system: contraindications: active infection of the hip, old or remote infection.This may be an absolute or relative contraindication.Precautions: surveillance for new or recurrent sources of infection should be continued as long as the device is in place.Sterility: these devices are provided sterile and remain sterile as long as the package integrity has not been violated.Inspect each package prior to use and do not use the component if any seal or cavity is damaged or breached or if the expiration date has been exceeded.Once opened, the component must be used immediately or discarded.Wagner sl stem: instruction for use (ifu) femoral stems for total hip arthroplasty: contraindications: active infection of the hip, old or remote infection.This may be an absolute or relative contraindication.Precautions: continued surveillance for new or recurrent sources of infection should be continued as long as the device is in place.Sterility: these devices remain sterile as long as the package integrity has not been violated.Inspect each package prior to use and do not use the component if any seal or cavity is damaged or breached or if the expiration date has been exceeded.Once opened, the component must be used immediately, discarded, or resterilized.Conclusion: patient had a primary total hip arthroplasty on (b)(6) 2020 and underwent revision surgery on (b)(6) 2020 due to stem subsidence and femur fracture.Subsequently, the patient underwent a second revision on (b)(6) 2020 due to infection.No medical records to attest the infection have been received; therefore, the reported event could not be confirmed.The manufacturing records as well as the irradiation certificates of the affected lots have been reviewed and were found to be according to specifications.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).Moreover, no trend on infection has been observed for the involved product families (biolox option head and wagner sl stem).The applicable instructions for use (ifu) indicate that infection is a possible consequence when implanting zimmer biomet devices.Therefore, each package must be inspected prior to use and components must not be used if the packaging is damaged or breached and once opened components must be used immediately or handled according to instructions.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.In conclusion, as there is no indication of a product or process issue related to infection, it is unlikely that the devices led or contributed to the reported infection.Therefore, the implanted devices are not considered the source of the reported infection.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).The following reports are associated with this event: 0009613350-2020-00413.
 
Event or Problem Description
No change to previously reported event.

Brand Name
WAGNER SL REVISION HIP STEM, UNCEMENTED, 17/225, TAPER 12/14
Common Device Name
WAGNER SL REVISION STEM LATERAL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10559932
Report Number0009613350-2020-00415
Device Sequence Number19489774
Product Code LZO
UDI-Device Identifier00889024485228
UDI-Public00889024485228
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K043356
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2024
Device Model NumberN/A
Device Catalogue Number01.00102.217
Device Lot Number3005939
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;